Alert archive / California / Wind Advisories in 2015

Wind Advisory 37, NWS Los Angeles, CA

August 4, 2015

NWS Los Angeles, CA issued this wind advisory at Aug 4, 2015, 2:32 PM PDT. It took effect at Aug 4, 2015, 3:00 PM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2015, 2:32 PM PDT (21:32 UTC)
In effect from
Aug 4, 2015, 3:00 PM PDT
Expired
Aug 5, 2015, 6:00 AM PDT
In force
15 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

452 
WWUS76 KLOX 042132
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
232 PM PDT TUE AUG 4 2015

...GUSTY SUNDOWNER WINDS ALONG THE SANTA YNEZ RANGE LATE THIS
AFTERNOON THROUGH WEDNESDAY MORNING...

.ANOTHER MODERATE SUNDOWNER WILL BRING GUSTY NORTHWEST TO NORTH
WINDS TO PORTIONS OF THE SANTA YNEZ RANGE FROM LATE THIS AFTERNOON
THROUGH WEDNESDAY MORNING. THE STRONGEST WINDS WILL OCCUR THROUGH
AND BELOW THE CANYONS AND PASSES ALONG WESTERN PORTIONS OF THE
SANTA YNEZ RANGE...WHERE GUSTS TO 35 TO 45 MPH CAN BE
EXPECTED...WITH LOCAL GUSTS TO 55 MPH POSSIBLE IN THE HILLS.

CAZ039-052-050545-
/O.NEW.KLOX.WI.Y.0037.150804T2200Z-150805T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
232 PM PDT TUE AUG 4 2015

...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. 

* TIMING...LATE THIS AFTERNOON THROUGH WEDNESDAY MORNING.
  STRONGEST DURING THE EVENING AND EARLY MORNING HOURS.

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WITH
  GUSTS OF 35 TO 45 MPH. STRONGEST THROUGH AND BELOW CANYONS AND
  PASSES ALONG WESTERN PORTIONS OF THE SANTA YNEZ RANGE...WITH
  LOCAL GUSTS UP TO 55 MPH IN THE HILLS.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAY 101...ESPECIALLY BETWEEN GOLETA AND GAVIOTA...AS WELL 
  AS HIGHWAY 154 NEAR SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

SUKUP/GOMBERG
2 follow-up statements
742 
WWUS76 KLOX 050547
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1047 PM PDT TUE AUG 4 2015

...GUSTY SUNDOWNER WINDS ALONG THE SANTA YNEZ RANGE LATE THIS
AFTERNOON THROUGH WEDNESDAY MORNING...

.A MODERATE SUNDOWNER WILL BRING GUSTY NORTHWEST TO NORTH WINDS
TO PORTIONS OF THE SANTA YNEZ RANGE FROM THROUGH EARLY WEDNESDAY
MORNING. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW THE
CANYONS AND PASSES ALONG WESTERN PORTIONS OF THE SANTA YNEZ
RANGE.

CAZ039-052-051300-
/O.CON.KLOX.WI.Y.0037.000000T0000Z-150805T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1047 PM PDT TUE AUG 4 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY...

* TIMING...THROUGH EARLY WEDNESDAY MORNING.

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WITH 
  GUSTS OF 35 TO 45 MPH. STRONGEST THROUGH AND BELOW CANYONS AND 
  PASSES ALONG WESTERN PORTIONS OF THE SANTA YNEZ RANGE...WITH 
  LOCAL GUSTS UP TO 55 MPH IN THE HILLS. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAY 101...ESPECIALLY BETWEEN GOLETA AND GAVIOTA...AS WELL 
  AS HIGHWAY 154 NEAR SAN MARCOS PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

ASR
453 
WWUS76 KLOX 051306
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
606 AM PDT WED AUG 5 2015

...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE FOR THE SANTA BARBARA
COUNTY MOUNTAINS AND SANTA BARBARA SOUTH COAST...

.THERE WILL CONTINUE TO BE LOCAL NORTH GUSTS TO 35 MPH BELOW THE
PASSES AND CANYONS AROUND REFUGIO BEACH OVER THE NEXT FEW HOURS.

CAZ039-052-051415-
/O.EXP.KLOX.WI.Y.0037.000000T0000Z-150805T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
606 AM PDT WED AUG 5 2015

...WIND ADVISORY HAS EXPIRED...

THERE WILL CONTINUE TO BE LOCAL NORTH GUSTS OF 35 MPH BELOW AND
THE PASSES AND CANYONS AROUND REFUGIO BEACH OVER THE NEXT FEW
HOURS.

$$

CK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 4, 2:05 PM PDT, 27 minutes earlier.

Area forecast discussion, Aug 4, 2:05 PM PDT, 27 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
205 PM PDT TUE AUG 4 2015

.SYNOPSIS...

WEAK HIGH PRESSURE WILL ALLOW FOR A SLIGHT WARM UP INTO MID-WEEK.
HEADING INTO THE WEEKEND...COASTAL CLOUDS WILL BUILD INTO THE
COASTAL VALLEYS EACH MORNING WITH CONSIDERABLY COOLER TEMPERATURES
AS LOW PRESSURE PASSES TO THE NORTH. EARLY NEXT WEEK TEMPERATURES
WILL REBOUND AS HIGH PRESSURE BUILDS BACK INTO THE REGION.

&&

.SHORT TERM (TODAY-FRI)...

AS OF 130 PM A WEAK 500MB LOW WAS CENTERED ABOUT 1000 NM W OF PT
CONCEPTION...WITH THE RIDGE AXIS OF A WEAK UPPER-LEVEL TROUGH
CENTERED OVER ARIZONA AND UTAH. SATELLITE IMAGERY WAS SHOWING A
NARROW BUT THICK BAND OF CIRRUS OVER NORTHERN SLO AND MONTEREY
COUNTIES. MOSTLY CLOUDY CONDITIONS IN SLO COUNTY THIS AFTERNOON
SHOULD GIVE WAY TO PARTLY CLOUDY THIS EVENING AS THE BAND OF CIRRUS
SHIFTS NORTH.

A WIND ADVISORY WILL BE ISSUED IN SBA COUNTY FOR MODERATE SUNDOWNER
WINDS ALONG THE SANTA YNEZ RANGE LATE THIS AFTERNOON THROUGH
TOMORROW MORNING. AT -2.7 MB...SBA-SMX IS ALREADY ABOUT 1 MB
STRONGER THAN IT WAS AT THIS TIME YESTERDAY. SBA-SMX STRENGTHENED TO
-5 MB LAST NIGHT...WHEN GUSTS OF 35-45 MPH (AND ISOLATED 55 MPH)
WERE OBSERVED THROUGH AND BELOW CANYONS AND PASSES.

NOT MUCH CHANGE EXPECTED IN THE SYNOPTIC PATTERN THROUGH
TOMORROW...THEN THE UPPER LOW WILL START TO MOVE EAST ON THURSDAY
AND MOVE OVERHEAD THROUGH SATURDAY MORNING. ONLY LOW CLOUDS/PATCHY
FOG IN THE FORECAST FOR TONIGHT IS ON THE CENTRAL COAST...BUT
WOULDN'T BE TOO SURPRISED IF SOMETHING DEVELOPED NEAR LONG BEACH.
HEIGHT/THICKNESS VALUES AND 950/850 TEMPS PEAK TOMORROW AFTERNOON.
WITH LITTLE CHANGE IN THE STRENGTH OF THE ONSHORE FLOW...TOMORROW
WILL BE THE WARMEST DAY OF THE WEEK IN MOST PLACES. THE EXCEPTION
MAY BE THE SBA SOUTH COAST...WHERE SUNDOWNER WINDS SHOULD BE WEAKER
TOMORROW AFTERNOON/EVENING.

A COOLING TREND WILL BEGIN ON THURSDAY AS THE UPPER-LOW STARTS TO
APPROACH...BUT MORE SIGNIFICANT COOLING WILL OCCUR ON FRIDAY...WITH
INLAND AREAS COOLING AS MUCH AS 5-10 DEGREES. THERE WILL ALSO BE A
BETTER CHANCE OF LOW CLOUDS AND FOG RETURNING TO THE COAST WEDS
NIGHT/THURS MORNING...BUT EVEN MORE SO BY THURS NIGHT/FRI
MORNING...WHEN THE MARINE LAYER WILL LIKELY SPREAD INTO THE VALLEYS.

SOMETHING TO KEEP AN EYE FOR THURSDAY AFTERNOON WILL BE THE
POSSIBILITY OF SOME SPRINKLES OR LIGHT SHOWERS IN LA/VTA COUNTIES.
THE NAM SPITS OUT SOME LIGHT QPF AMOUNTS IN THESE AREAS ON THURSDAY
AFTERNOON...AS IT ROTATES IN SOME MID-LEVEL MOISTURE AROUND THE
WESTERN FRINGE OF THE UPPER-LEVEL HIGH TO THE EAST. WOULDN'T BE
SURPRISED TO SEE AN INCREASE IN CLOUDS AND SOME SPRINKLES IF THIS
HAPPENS...BUT SEEMS HIGHLY UNLIKELY THAT MEASURABLE PRECIP WILL
OCCUR...SO THERE IS NO MENTION OF SHOWERS IN THE OFFICIAL FORECAST.

.LONG TERM (SAT-TUE)...

HEIGHT/THICKNESS VALUES BOTTOM OUT ON SATURDAY MORNING AS THE UPPER
LOW OPENS UP AND PASSES TO THE NORTH. WITH A DEVELOPING UPPER-LEVEL
TROUGH OFF THE PAC NW COAST AND A BUILDING RIDGE OVER NM/TX...MODELS
AGREE THAT SOUTHERN CA WILL REMAIN IN DRY SW FLOW ALOFT THROUGH
EARLY NEXT WEEK. THE BUILDING RIDGE TO THE EAST WILL RESULT IN
GRADUAL HEIGHT/THICKNESS RISES...WHICH SHOULD BRING A GRADUAL
WARMING TREND SAT-TUE. TEMPERATURES SHOULD WARM BACK TO NEAR NORMAL
IN MOST PLACES BY MONDAY OR TUESDAY. MARINE LAYER CLOUD COVERAGE
SHOULD PEAK FRIDAY NIGHT/SAT MORNING...THEN GRADUAL SHRINK THROUGH
EARLY NEXT WEEK. THERE IS AN OUTSIDE CHANCE OF SOME MONSOONAL FLOW
RETURNING BY THE MIDDLE OF NEXT WEEK.

&&

.AVIATION... 04/1800Z

AT 17Z AT KLAX... THE INVERSION WAS 2350 FEET DEEP.  THE TOP WAS AT
3700 FEET AND HAD A TEMPERATURE OF 25 DEGREES CELSIUS.

OVERALL... MODERATE CONFIDENCE IN THE 18Z COASTAL TAFS AND HIGH
CONFIDENCE IN ALL OTHERS.  CURRENTLY EXPECTING CIGS DUE TO
OVERNIGHT/MORNING LOW CLOUDS ONLY ALONG THE COAST FROM POINT
CONCEPTION NORTHWARD BUT WITH A TWENTY PERCENT CHANCE OF CIGS
DEVELOPING IN VENTURA AND LOS ANGELES COUNTY SITES.  OTHERWISE AND
ELSEWHERE VFR CONDITIONS WILL PREVAIL.

KLAX...MODERATE CONFIDENCE IN THE 18Z TAF.  TWENTY PERCENT CHANCE OF
CIGS DUE TO OVERNIGHT/MORNING LOW CLOUDS... OTHERWISE VFR CONDITIONS
WILL PREVAIL.

KBUR...HIGH CONFIDENCE IN THE 18Z TAF.

&&

.MARINE... 04/830 AM

ACROSS THE OUTER WATERS... SMALL CRAFT ADVISORY CONDITIONS WILL
CONTINUE THROUGH LATE WEDNESDAY THOUGH WINDS MAY DROP BELOW CRITERIA
FOR A FEW HOURS THIS MORNING. CONDITIONS SHOULD BE BELOW ADVISORY
CRITERIA THURSDAY AND FRIDAY THEN POTENTIALLY INCREASE AGAIN DURING
THE WEEKEND.

ACROSS THE INNER WATERS... SMALL CRAFT ADVISORY CONDITIONS WILL
DEVELOP THIS AFTERNOON AND EVENING IN THE WESTERN HALF OF THE SANTA
BARBARA CHANNEL AS WELL AS FROM POINT PIEDRAS BLANCAS TO POINT SAL.
CONDITIONS SHOULD REMAIN BELOW ADVISORY CRITERIA FROM WEDNESDAY
THROUGH THE END OF THE WEEK.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...SUKUP
AVIATION/MARINE...KJ
SYNOPSIS...MUNROE

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 3, 6:45 PM PDT, 19 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
645 PM PDT MON AUG 3 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-041300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
645 PM PDT MON AUG 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TONIGHT

GUSTY SUNDOWNER WINDS WITH LOCALIZED GUSTS UP TO 45 MPH WILL IMPACT
THE PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY TONIGHT...STRONGEST
WESTERN PORTIONS. MAJOR ROADWAYS THAT COULD BE IMPACTED BY THE GUSTY WINDS
INCLUDE HIGHWAYS 101 AND 154.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GOMBERG

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 6:38 PM PDTWind AdvisoryLOX11 hr
Aug 4, 2:27 AM PDTSmall Craft AdvisoryLOX25 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.